Table of Contents
International Journal of Partial Differential Equations
Volume 2014, Article ID 245086, 16 pages
http://dx.doi.org/10.1155/2014/245086
Research Article

Modified Method of Characteristics Combined with Finite Volume Element Methods for Incompressible Miscible Displacement Problems in Porous Media

1Department of Mathematics, Indian Institute of Space Science and Technology, Thiruvananthapuram, Kerala 695 547, India
2Department of Mathematics, BITS Pilani, Pilani, Jhunjhunu, Rajasthan 333031, India

Received 8 October 2013; Accepted 27 November 2013; Published 19 January 2014

Academic Editor: Yuncheng You

Copyright © 2014 Sarvesh Kumar and Sangita Yadav. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. Z. Chen and R. Ewing, “Mathematical analysis for reservoir models,” SIAM Journal on Mathematical Analysis, vol. 30, no. 2, pp. 431–453, 1999. View at Google Scholar · View at Scopus
  2. X. B. Feng, “On existence and uniqueness results for a coupled system modeling miscible displacement in porous media,” Journal of Mathematical Analysis and Applications, vol. 194, no. 3, pp. 883–910, 1995. View at Publisher · View at Google Scholar · View at Scopus
  3. P. H. Sammon, “Numerical approximations for a miscible displacement process in porous media,” SIAM Journal on Numerical Analysis, vol. 23, no. 3, pp. 508–542, 1986. View at Google Scholar · View at Scopus
  4. J. Douglas Jr., R. E. Ewing, and M. F. Wheeler, “The approximation of the pressure by a mixed method in the simulation of miscible displacement,” RAIRO Analyse Numérique, vol. 17, pp. 17–33, 1983. View at Google Scholar
  5. J. Douglas Jr, R. E. Ewing, and M. F. Wheeler, “A time-discretization procedure for a mixed finite element approximation of miscible displacement in porous media.,” RAIRO Analyse Numérique, vol. 17, pp. 249–265, 1983. View at Google Scholar
  6. R. E. Ewing and M. F. Wheeler, “Galerkin methods for miscible displacement problems in porous media,” SIAM Journal on Numerical Analysis, vol. 17, pp. 351–365, 1980. View at Google Scholar
  7. B. L. Darlow, R. E. Ewing, and M. F. Wheeler, “Mixed finite element methods for miscible displacement in porous media,” Society of Petroleum Engineers Journal, vol. 24, no. 4, pp. 391–398, 1984. View at Google Scholar · View at Scopus
  8. S. Kumar, “A mixed and discontinuous Galerkin finite volume element method for incompressible miscible displacement problems in porous media,” Numerical Methods for Partial Differential Equations, vol. 28, no. 4, pp. 1354–1381, 2012. View at Publisher · View at Google Scholar · View at Scopus
  9. J. Douglas Jr. and T. F. Russell, “Numerical methods for convection-dominated diffusion problems based on combining the method of characteristics with finite element method or finite difference procedures,” SIAM Journal on Numerical Analysis, vol. 19, pp. 871–885, 1982. View at Google Scholar
  10. C. N. Dawson, T. F. Russell, and M. F. Wheeler, “Some improved error estimates for modified method of characteristics,” SIAM Journal on Numerical Analysis, vol. 26, pp. 1487–1512, 1989. View at Google Scholar
  11. R. G. Duran, “On the approximation of miscible displacement in porous media by a method characteristics combined with a mixed method,” SIAM Journal on Numerical Analysis, vol. 14, pp. 989–1001, 1988. View at Google Scholar
  12. R. E. Ewing, T. F. Russell, and M. F. Wheeler, “Convergence analysis of an approximation of miscible displacement in porous media by mixed finite elements and a modified method of characteristics,” Computer Methods in Applied Mechanics and Engineering, vol. 47, no. 1-2, pp. 73–92, 1984. View at Google Scholar · View at Scopus
  13. S.-H. Chou and D. Y. Kwak, “Mixed covolume methods on rectangular grids for elliptic problems,” SIAM Journal on Numerical Analysis, vol. 37, no. 3, pp. 758–771, 2000. View at Google Scholar · View at Scopus
  14. S. O.-H. Chou, D. O. Y. Kwak, and P. S. Vassilevski, “Mixed covolume methods for elliptic problems on triangular grids,” SIAM Journal on Numerical Analysis, vol. 35, no. 5, pp. 1850–1861, 1998. View at Google Scholar · View at Scopus
  15. R. E. Bank and D. J. Rose, “Some error estimates for the box method,” SIAM Journal on Numerical Analysis, vol. 24, no. 4, pp. 777–787, 1987. View at Google Scholar · View at Scopus
  16. Z. Cai, “On the finite volume element method,” Numerische Mathematik, vol. 58, no. 1, pp. 713–735, 1991. View at Publisher · View at Google Scholar · View at Scopus
  17. P. Chatzipantelidis, “Finite volume methods for elliptic PDE'S: a new approach,” Mathematical Modelling and Numerical Analysis, vol. 36, no. 2, pp. 307–324, 2002. View at Publisher · View at Google Scholar · View at Scopus
  18. S. Kumar, N. Nataraj, and A. K. Pani, “Finite volume element method for second order hyperbolic equations,” International Journal of Numerical Analysis and Modeling, vol. 5, no. 1, pp. 132–151, 2008. View at Google Scholar · View at Scopus
  19. V. Thomée, Galerkin Finite Element Methods for Parabolic Problems, Springer, New York, NY, USA, 1984.
  20. F. Brezzi and F. Michel, Mixed and Hybrid Finite Element Methods, Springer, New York, NY, USA, 1991.
  21. P. Chatzipantelidis, “A finite volume method based on the Crouzeix-Raviart element for elliptic PDE's in two dimensions,” Numerische Mathematik, vol. 82, no. 3, pp. 409–432, 1999. View at Google Scholar · View at Scopus
  22. P. G. Ciarlet, The Finite Element Method for Elliptic Problems, North-Holland, New York, NY, USA, 1978.
  23. S.-H. Chou and Q. Li, “Error estimates in L2, H1 and L∞ in covolume methods for elliptic and parabolic problems: a unified approach,” Mathematics of Computation, vol. 69, no. 229, pp. 103–120, 2000. View at Google Scholar · View at Scopus
  24. R. H. Li, Z. Y. Chen, and W. Wu, Generalized Difference Methods for Differential Equations, Marcel Dekker, New York, NY, USA, 2000.
  25. R. E. Ewing, T. Lin, and Y. Lin, “On the accuracy of the finite volume element method based on piecewise linear polynomials,” SIAM Journal on Numerical Analysis, vol. 39, no. 6, pp. 1865–1888, 2002. View at Publisher · View at Google Scholar · View at Scopus
  26. S. Sun, B. Riviére, and M. F. Wheeler, “A combined mixed finite element and discontinuous Galerkin method for miscible displacement problem in porous media,” in Recent Progress in Computational and Applied PDEs, Kluwer Acadmic, Plenum press, New York, NY, USA, 2002. View at Google Scholar
  27. R. E. Ewing and T. F. Russell, “Efficient time stepping methods for miscible displacement problems in porous media,” SIAM Journal on Numerical Analysis, vol. 19, pp. 1–67, 1982. View at Google Scholar
  28. H. Wang, D. Liang, R. E. Ewing, S. L. Lyons, and G. Qin, “An approximation to miscible fluid flows in porous media with point sources and sinks by an Eulerian-Lagrangian localized adjoint method and mixed finite element methods,” SIAM Journal on Scientific Computing, vol. 22, no. 2, pp. 561–581, 2001. View at Publisher · View at Google Scholar · View at Scopus
  29. S. Kumar, “Finite volume apprximations for incompressible miscible displacement problems in porous media with modified method of characterstics,” in Proceedings of the International conference on Numarical Analsyis and Applications held at Bulgaria, vol. 8236 of Lecture Notes in Computer Science, pp. 379–386, 2013.